Alert archive / Montana / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jul 18, 2018, 2:28 AM MDT for 5 counties in Montana. It took effect at Jul 18, 2018, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2018, 2:28 AM MDT (08:28 UTC)
- In effect from
- Jul 18, 2018, 12:00 PM MDT
- Expired
- Jul 18, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3058 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191 WWUS85 KGGW 180828 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 228 AM MDT Wed Jul 18 2018 MTZ134>136-182200- /O.UPG.KGGW.FW.A.0001.180718T1800Z-180719T0300Z/ /O.NEW.KGGW.FW.W.0002.180718T1800Z-180719T0300Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 228 AM MDT Wed Jul 18 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 134... 135 AND 136... The National Weather Service in Glasgow has issued a Red Flag Warning for gusty west winds and low humidity, which is in effect from noon today to 9 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 134...135 and 136. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * TIMING...this afternoon and evening. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the lower 90s. * IMPACTS...Low humidity and gusty west winds will create critical fire weather conditions. Conditions will be favorable for rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
2 follow-up statements
844 WWUS85 KGGW 182031 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 231 PM MDT Wed Jul 18 2018 MTZ134-182145- /O.CAN.KGGW.FW.W.0002.000000T0000Z-180719T0300Z/ Northern Valley and Northern Phillips Counties- 231 PM MDT Wed Jul 18 2018 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 134... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Humidities remain high with light winds this afternoon. This will change by early this evening, but prolonged critical fire weather conditions are not expected. $$ MTZ135-136-190300- /O.CON.KGGW.FW.W.0002.000000T0000Z-180719T0300Z/ The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 231 PM MDT Wed Jul 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 135 AND 136... * AFFECTED AREA...Fire Weather Zones 135 and 136. * WINDS...West 10 to 15 mph with gusts up to 25 mph. * TIMING...this afternoon and evening. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...88-95. * IMPACTS...Low humidity and gusty west winds will continue to create critical fire weather conditions. Conditions will be favorable for rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
668 WWUS85 KGGW 190301 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 901 PM MDT Wed Jul 18 2018 MTZ135-136-190415- /O.EXP.KGGW.FW.W.0002.000000T0000Z-180719T0300Z/ The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 901 PM MDT Wed Jul 18 2018 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 135 AND 136... RH values will continue to recover through the evening hours and the warning has been allowed to expire. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jul 17, 7:08 PM MDT, 7 hours 20 minutes earlier.
Area forecast discussion, Jul 17, 7:08 PM MDT, 7 hours 20 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 708 PM MDT Tue Jul 17 2018 .DISCUSSION... Evening Update... Minor changes to the PoPs and hourly grids to reflect the current trends. Otherwise, the previous forecast remains on track. A few showers and storms are ongoing across Petroleum and far southwest Garfield County. Expect these to become a bit more widespread, but any precipitation this evening will remain confined to southwest areas. Previous discussion... An upper disturbance moving east across southern Montana today has generated several slow moving thunderstorms over southern Montana. Weak ridging has kept northern Montana dry, but southeast low- level winds may help to bring a shower or thunderstorms into the west-central zones this evening. Forecast soundings around Glasgow show the Convective temperature has been reached so the GFS's idea of showers in the west-central areas look good. With Precip Water over 0.9", a brief heavy rainshower cannot be ruled out. Tomorrow, a weak surface low will sweep a surface trough into the central zones. This will provide a focus for showers/tstorms. Confidence not all that high and probabilities are in the chance category. Models have slowed this area up a bit and thus left Fire Weather Watch alone for the western zones as it looks brief. Thereafter, temperatures stay warm into Saturday as an induced ridge builds over the area. A large closed low then moves in from British Columbia late in the weekend. An associated cold front will move through Sunday with windy conditions. Cooler temps follow with highs Monday in the 70s. TFJ && .AVIATION... Expected Flight Category: VFR. Synopsis: Mid-level clouds will increase from the south while any showers and thunderstorms should stay south of the TAF sites tonight with some creeping toward KGDV toward the morning. A front will help generate clouds tomorrow afternoon area-wide with the threat of showers/tstorms at KOLF, KSDY and KGDV. Wind: Light East to Southeast 5 to 10 knots tonight, then from South or Southwest Wednesday afternoon. TFJ/Mottice && .FIRE WEATHER... Main Point: A potential critical fire weather day is forecast for Wednesday afternoon and evening for the western portion. Synopsis: A cold front will move into the region on Wednesday. Drier air will move into areas west of Glasgow and Jordan Wednesday afternoon with RH falling into the teens with gusty west to northwest winds possible. Hot and very dry conditions are expected, especially across the western zones (134, 135, 136). Thus, a Fire Weather Watch remains in effect for Wednesday afternoon and evening to increase awareness of the situation. Winds/RH: Winds Wednesday afternoon and evening are expected to mostly be 10-20 mph especially in Phillips County. Minimum RH values will generally be in the low to mid teens across the western half of the region. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for MTZ134>136. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:53 PM MDT | Special Weather Statement | GGW | Garfield | 52 min |
| Jul 18, 4:13 PM MDT | Special Weather Statement | GGW | Richland | 62 min |
Nearby
Red Flag Warnings in Montana, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.